Subutex (Buprenorphine) - Constantly f... - British Liver Trust

British Liver Trust
20,977 members β€’ 11,101 posts

Subutex (Buprenorphine) - Constantly feeling hungry

flybywire
flybywire
β€’4 Replies

Hello all,

Firstly I am sorry for posting this here (I am new to HU) however I saw a few threads about Subutex so thought that there could be some people here knowledgeable on this type of medication.

I was on 240mg of Codeine for a long period due to injuries sustained in a motorbike crash. The doctors prescribed me Subutex to get through the withdrawals (3 month plan to be on it). This is my first week on it and I am constantly extremely hungry to the point I can feel a bit of pain there.

I am wondering if this is a side effect of the drug, or maybe even the withdrawals?

Many thanks in advance!

4 Replies
oldest β€’ newest

Hi flybywire, I don't know if you are aware but you have posted this on the British liver trust page, we're all here with liver problems 😊. You would be better posting on the pain concern page on healthunlocked , where people with direct experience with subutex and withdrawal might answer your question better than we. I do have a friend that was taking subutex for heroin addiction and he can eat like a horse, but I'm not sure if that's the drug or just him! 😁 All the best on your recovery, Stacie. X

Thank you for your response Porphyriamaniac. Sorry for posting this in the wrong thread, HU newbie here lol!

Appreciate your input though! Best of luck to your friend in recovery.

No problem flybywire πŸ™‚. I hope you get your answers. X

From my own experience I had to come off solpadol , chronic pain caused by fibromyalgia. I did it the hard way, I went cold turkey and it was 2 weeks of full withdrawal What sustained me was knowing that if I beat this addiction I would be given buprenorphine to ease my pain. I felt much better for it and I had no increase in appetite . That said I was a someone with a good appetite anyway. I am still on the patch, it doesnt remove all the pain but does bring it down from a 10 to a 5. If you read the info that comes with th buprenorphine it will show you the potential side effects. Ask your pharmacist, they dispense meds so have to know a lot about them.

You may also like...